Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 3, 2006, 4:27 PM EDT for Harrison County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2006, 4:27 PM EDT (20:27 UTC)
- Expired
- Aug 3, 2006, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Harrison County, OH
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 11:48 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:03 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 3, 3:03 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT THU AUG 3 2006 .SHORT TERM (TODAY THROUGH FRIDAY)... BASED ON RECENT RUC, NAM WRF, AND GFS MODEL RUNS, EXPECT TWO OR THREE BANDS OF PREFRONTAL THUNDERSTORMS TO MOVE SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND. LOCAL RAIN AMOUNTS CAN GO OVER 1 OR 2 INCHES. FLASH FLOOD GUIDANCE IS 2-2.5 INCHES IN 3 HOURS. THE COLD FRONT WILL BEGIN TO LOWER THE MOISTURE CONTENT FRIDAY AND TEMPERATURES WILL NOT BE WARM AS PREVIOUS DAYS AS NAM AND GFS MOS VALUES SHOW. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... COOLER WEATHER WILL INVADE THE REGION AFTER THE FRONT PUSHES THROUGH ON FRIDAY. THIS WILL GIVE A COMFORTABLE WEEKEND WITH LITTLE PRECIPITATION EXPECTED. THE NEXT CHANCE OF PRECIP SHOULD BE SUNDAY NIGHT AS ANOTHER WAVE IS FORECAST TO PUSH IN FROM THE WEST. && .AVIATION... BASED ON RECENT RADAR DATA AND RUC AND NAM WRF MODEL RUNS, EXPECT THE FIRST BAND OF SCATTERED THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY 18Z-21Z. FROM A CONSENSUS OF RUC AND NAM WRF MODEL RUNS, EXPECT ANOTHER BAND OF THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY BETWEEN 01Z-06Z. HOWEVER, CONSIDERING CLIMATOLOGY, WOULD NOT BE SURPRISED IF THERE IS AN INTERVENING BAND OF SCATTERED THUNDERSTORMS IN THE TIME FRAME OF 21Z-00Z. THE FIRST TWO BANDS OF STORMS HAVE MORE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS. THE LAST BAND HAS MORE POTENTIAL FOR HEAVY RAIN. THE PREVAILING CLOUD BASES WILL BE BKN050 CUMULUS WITH VISIBILITIES UNRESTRICTED. IN THUNDERSTORMS, FLIGHT CONDITIONS CAN DETERIORATE TO 3SM TSRA BR OVC020CB WITH LOCALIZED BRIEF IFR CONDITIONS POSSIBLE. BY EARLY FRIDAY MORNING, 08Z, THE THUNDERSTORMS SHOULD BE PRETTY MUCH GONE, HOWEVER, SOME FOG AND STRATUS MAY DEVELOP (3SM BR BKN020). BY 14Z, CONDITIONS WILL IMPROVE TO P6SM BKN040 CUMULUS. WINDS WILL BE GENERALLY WESTERLY THIS EVENING AND THEN VEER (TURN CLOCKWISE) INTO THE NORTHWEST LATER TONIGHT AND FRIDAY. SPEEDS CAN BE 10-20KTS THIS AFTERNOON AND ISOLATED THUNDERSTORM WIND GUSTS CAN GO OVER 50KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 3, 4:41 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 441 AM EDT THU AUG 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-040845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 441 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Aug 3, 3:10 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
310 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG MALVERN 40.69N 81.18W
08/03/2006 CARROLL OH LAW ENFORCEMENT
EMERGENCY MANAGEMENT REPORTED TREES DOWN IN MALVERN.
&&
RSMITHSpecial weather statement, Aug 3, 3:27 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT THU AUG 3 2006 PAZ013-032030- LAWRENCE PA- 327 PM EDT THU AUG 3 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... LAWRENCE... AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 9 MILES WEST OF ELLWOOD CITY...OR ABOUT 5 MILES NORTHEAST OF EAST PALESTINE...MOVING EAST AT 25 MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...HAIL AND FREQUENT LIGHTNING STRIKES. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLWOOD CITY...MCCONNELLS MILL AND NEW CASTLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO.
Local storm report, Aug 3, 3:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BOLIVAR 40.65N 81.45W
08/03/2006 TUSCARAWAS OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0345 PM TSTM WND DMG MINERAL CITY 40.60N 81.36W
08/03/2006 TUSCARAWAS OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
RSMITHSpecial weather statement, Aug 3, 3:57 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 357 PM EDT THU AUG 3 2006 PAZ014-032100- BUTLER PA- 357 PM EDT THU AUG 3 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... BUTLER... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF ZELIENOPLE...OR ABOUT OVER FOMBELL...MOVING EAST AT 25 MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...HAIL AND FREQUENT LIGHTNING STRIKES. WIND GUSTS TO 40 MPH ARE POSSIBLE AS WELL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BUTLER...CHICORA...EVANS CITY...LERNERVILLE...MORAINE STATE PARK... SARVER...SAXONBURG AND ZELIENOPLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR OHIO.
Local storm report, Aug 3, 4:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
08/03/2006 COSHOCTON OH TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN IN TOWN.
&&Local storm report, Aug 3, 4:23 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG GLENMOOR 40.67N 80.61W
08/03/2006 COLUMBIANA OH AMATEUR RADIO
TREES AND POWER LINES DOWN.
&&
RSMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:40 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Aug 3, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 53 min |
| Aug 3, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 57 min |
| Aug 3, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Aug 3, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 64 min |
| Aug 3, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Aug 3, 5:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Aug 3, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 32 min |
| Aug 3, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 61 min |
| Aug 3, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Aug 3, 6:47 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 58 min |
| Aug 3, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Aug 3, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 56 min |
| Aug 3, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 62 min |
| Aug 3, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 55 min |
| Aug 3, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 45 min |
| Aug 3, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 40 min |
| Aug 3, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 62 min |
| Aug 3, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 55 min |
| Aug 3, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 67 min |
| Aug 3, 4:38 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 67 min |
| Aug 3, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 57 min |
| Aug 3, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 60 min |
| Aug 3, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 65 min |
| Aug 3, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 33 min |
| Aug 3, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 55 min |
| Aug 3, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 38 min |
| Aug 3, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 60 min |
| Aug 3, 5:52 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 53 min |
| Aug 3, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.